On the slopes of the U 5 operator acting on overconvergent modular forms
Journal de théorie des nombres de Bordeaux, Volume 20 (2008) no. 1, pp. 165-182.

We show that the slopes of the U 5 operator acting on 5-adic overconvergent modular forms of weight k with primitive Dirichlet character χ of conductor 25 are given by either

14·8i5:ior14·8i+45:i,

depending on k and χ.

We also prove that the space of classical cusp forms of weight k and character χ has a basis of eigenforms for the Hecke operators T p and U 5 which is defined over Q 5 (5 4,3).

Nous démontrons que les pentes de l’opérateur U 5 agissant sur 5-adique formes modulaires surconvergentes de poids k avec caractère de Dirichlet primitif χ de conducteur 25 sont

14·8i5:iou14·8i+45:i.

Nous prouvons aussi que l’espace de forms parabolique de poids k et caractère χ a une base des formes propres pour les opérateurs de Hecke T p et U 5 définie sur Q 5 (5 4,3).

DOI: 10.5802/jtnb.620
L. J. P Kilford 1

1 Department of Mathematics Royal Fort Annexe University of Bristol BS8 1TW, United Kingdom
@article{JTNB_2008__20_1_165_0,
     author = {L. J. P Kilford},
     title = {On the slopes of the~${U_5}$ operator acting on overconvergent modular forms},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {165--182},
     publisher = {Universit\'e Bordeaux 1},
     volume = {20},
     number = {1},
     year = {2008},
     doi = {10.5802/jtnb.620},
     zbl = {1211.11059},
     mrnumber = {2434162},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.620/}
}
TY  - JOUR
AU  - L. J. P Kilford
TI  - On the slopes of the ${U_5}$ operator acting on overconvergent modular forms
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2008
SP  - 165
EP  - 182
VL  - 20
IS  - 1
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.620/
DO  - 10.5802/jtnb.620
LA  - en
ID  - JTNB_2008__20_1_165_0
ER  - 
%0 Journal Article
%A L. J. P Kilford
%T On the slopes of the ${U_5}$ operator acting on overconvergent modular forms
%J Journal de théorie des nombres de Bordeaux
%D 2008
%P 165-182
%V 20
%N 1
%I Université Bordeaux 1
%U https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.620/
%R 10.5802/jtnb.620
%G en
%F JTNB_2008__20_1_165_0
L. J. P Kilford. On the slopes of the ${U_5}$ operator acting on overconvergent modular forms. Journal de théorie des nombres de Bordeaux, Volume 20 (2008) no. 1, pp. 165-182. doi : 10.5802/jtnb.620. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.620/

[1] W. Bosma, J. Cannon,C. Playoust, The Magma algebra system I: The user language. J. Symb. Comp. 24(3–4) (1997), 235–265. http://magma.maths.usyd.edu.au. | MR | Zbl

[2] K. Buzzard, Questions about slopes of modular forms. Astérisque 298 (2005), 1–15. | MR | Zbl

[3] K. Buzzard, F. Calegari, Slopes of overconvergent 2-adic modular forms. Compos. Math. 141(3) (2005), 591–604. | MR | Zbl

[4] K. Buzzard, L. J. P. Kilford, The 2-adic eigencurve at the boundary of weight space. Compos. Math. 141(3) (2005), 605–619. | MR | Zbl

[5] H. Cohen, J. Oesterlé, Dimensions des espaces de formes modulaires. Lecture Notes in Mathematics 627 (1977), 69–78. | MR | Zbl

[6] R. Coleman, Classical and overconvergent modular forms of higher level. J. Théor. Nombres Bordeaux 9(2) (1997), 395–403. | EuDML | Numdam | MR | Zbl

[7] R. Coleman, p-adic Banach spaces and families of modular forms. Invent. Math 127 (1997), 417–479. | MR | Zbl

[8] R. Coleman, Classical and overconvergent modular forms. Invent. Math. 124(1–3) (1996), 215–241. | MR | Zbl

[9] M. Emerton, 2-adic Modular Forms of minimal slope. PhD thesis, Harvard University, 1998.

[10] N. Katz, p-adic properties of modular forms and modular curves. Lecture Notes in Mathematics 350 (1973), 69–190. | MR | Zbl

[11] L. J. P. Kilford, Slopes of 2-adic overconvergent modular forms with small level. Math. Res. Lett. 11(5–6) (2004), 723–739. | MR | Zbl

[12] D. Loeffler, Spectral expansions of overconvergent modular functions. Int. Math. Res. Not. IMRN 2007, no. 16, Art. ID rnm050. | MR | Zbl

[13] T. Miyake, Modular Forms. Springer, 1989. | MR | Zbl

[14] K. Ribet, Galois representations attached to eigenforms with Nebentypus. Lecture Notes in Mathematics 601 (1977), 17–51. | MR | Zbl

[15] J.-P. Serre, Endomorphismes complètements continus des espaces de Banach p-adique Publ. Math. IHES 12 (1962), 69–85. | Numdam | MR | Zbl

[16] L. Smithline, Exploring slopes of p-adic modular forms. PhD thesis, University of California at Berkeley, 2000.

[17] L. Smithline, Compact operators with rational generation. In Number theory, volume 36 of CRM Proc. Lecture Notes, pages 287–294. Amer. Math. Soc., Providence, RI, 2004. | MR | Zbl

Cited by Sources: